Alert archive / New Mexico / Red Flag Warnings in 2017

Red Flag Warning 2, NWS Albuquerque, NM

February 10, 2017Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 10, 2017, 2:34 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 10, 2017, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2017, 2:34 AM MST (09:34 UTC)
In effect from
Feb 10, 2017, 12:00 PM MST
Expired
Feb 10, 2017, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2843 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WWUS85 KABQ 100934
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
234 AM MST Fri Feb 10 2017

...RED FLAG WARNING THIS AFTERNOON FOR THE NORTHEAST PLAINS DUE 
TO STRONG WINDS AND LOW HUMIDITY... 

...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE NORTHEAST AND
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.Strong westerly flow will shift across New Mexico today and 
Saturday ahead of a potent storm system developing along the west
coast. Record high temperatures, low humidity, gusty winds, and 
unstable conditions will lead to critical fire weather conditions
this afternoon across the Northeast Plains and over a larger 
portion of the Eastern Plains on Saturday.

NMZ104-102200-
/O.UPG.KABQ.FW.A.0002.170210T1900Z-170211T0100Z/
/O.NEW.KABQ.FW.W.0002.170210T1900Z-170211T0100Z/
/O.CON.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/
Northeast Plains-
234 AM MST Fri Feb 10 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon today to 6 PM MST this
evening. The Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Friday afternoon and Saturday afternoon across
  the Northeast Plains.

* 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...1O to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the 
field of this Red Flag Warning and Fire Weather Watch.

&&

$$

NMZ108-102200-
/O.CON.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/
East Central Plains-
234 AM MST Fri Feb 10 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

* AREA AND TIMING...Saturday afternoon across the East Central
  Plains.

* 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$
2 follow-up statements
979 
WWUS85 KABQ 102151
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
251 PM MST Fri Feb 10 2017

...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR THE NORTHEAST 
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE NORTHEAST AND
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.Strong westerly flow will continue across New Mexico through 
Saturday ahead of a potent storm system developing along the west 
coast. Record high temperatures, low humidity, gusty winds, and 
unstable conditions will lead to critical fire weather conditions 
this afternoon across the Northeast Plains and over a larger 
portion of the Eastern Plains on Saturday.

NMZ104-110100-
/O.CON.KABQ.FW.W.0002.000000T0000Z-170211T0100Z/
/O.CON.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/
Northeast Plains-
251 PM MST Fri Feb 10 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

* AREA AND TIMING...Friday afternoon and Saturday afternoon 
  across the Northeast Plains. 

* 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...1O to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning and Fire Weather Watch.

&&

$$

NMZ108-110100-
/O.CON.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/
East Central Plains-
251 PM MST Fri Feb 10 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

* AREA AND TIMING...Saturday afternoon across the East Central 
  Plains. 

* 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$
248 
WWUS85 KABQ 110100
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
600 PM MST Fri Feb 10 2017

...RED FLAG WARNING IN EFFECT NOON TO 6 PM SATURDAY FOR THE 
NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW 
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE
NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG 
WINDS AND LOW HUMIDITY...

.Strong westerly flow will continue across New Mexico Saturday 
ahead of a potent storm system developing along the west coast. 
Record high temperatures, low humidity, gusty winds, and unstable 
conditions will lead to critical fire weather conditions Saturday 
afternoon across much of the eastern plains. 

NMZ104-111400-
/O.EXP.KABQ.FW.W.0002.000000T0000Z-170211T0100Z/
/O.UPG.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/
/O.NEW.KABQ.FW.W.0003.170211T1900Z-170212T0100Z/
Northeast Plains-
600 PM MST Fri Feb 10 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 6 PM MST Saturday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Saturday afternoon across the Northeast 
Plains. 

* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...1O to 13 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ108-111400-
/O.UPG.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/
/O.NEW.KABQ.FW.W.0003.170211T1900Z-170212T0100Z/
East Central Plains-
600 PM MST Fri Feb 10 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 6 PM MST Saturday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Saturday afternoon across the East Central 
  Plains. 

* 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-111400-
/O.NEW.KABQ.FW.A.0004.170211T1900Z-170212T0100Z/
Northeast Highlands-
600 PM MST Fri Feb 10 2017

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect Saturday afternoon. 

* AREA AND TIMING...Saturday afternoon across the Northeast
  Highlands below significant snowpack. 

* 20 FOOT WINDS...West 20 to 30 mph with gusts near 45 mph. 

* RELATIVE HUMIDITY...10 to 15 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 9, 10:34 PM MST, 4 hours earlier.

Area forecast discussion, Feb 9, 10:34 PM MST, 4 hours before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1034 PM MST Thu Feb 9 2017

.AVIATION...
06Z TAF CYCLE
Surface lee trough with strengthening wly mt top winds through
11/00Z. Occasional sw-wly sfc wnd gusts to around 35 kts aft 10/18Z
ne and east central ern plains. Variable high clouds.

&&

.PREV DISCUSSION...334 PM MST Thu Feb 9 2017...
.SYNOPSIS...
Dry and very warm conditions will continue over NM through Saturday
before major changes arrive Sunday. Record high temperatures are
likely across most of the state. High temperatures will peak into
the mid to upper 80's across eastern NM. A powerful cold front will
move southwest through the state Saturday night and Sunday and usher
in strong winds and much colder air. Potent east winds are likely
Sunday in the Rio Grande Valley. An upper level storm system will
shift through the state Sunday and Monday and bring widespread rain
and snow to the region.

&&

.DISCUSSION...
Impressively warm conditions to evolve Friday and Saturday as a very
dry and warm airmass shifts over NM. Downsloping across eastern NM
will result in highs of 20 to 30F above normal with records likely
just about everywhere. Tucumcari may even squeak out 90F Friday.
700mb temps will fall a few degrees from west to east Saturday as
pressure heights lower ahead of an approaching upper low developing
over southern CA. Temps will remain 15 to 25F above normal with the
main area for records expected across eastern NM.

Not a whole lot of change in the 12Z model guidance with the ECMWF
continuing to trend toward a consistent solution on placement and
timing of the H5 low over southern NM Monday. There are some rather
significant details to nail down still however things are starting
to shape up toward a big storm for NM Sunday and Monday. First, a
potent cold front will shift southwest across NM Saturday night and
Sunday with strong winds over the plains and potential for damaging
gap winds on the west slopes of the Sandia/Manzano Mts below canyons.
The latest MAV guidance has 44kt sustained winds for the ABQ Sunport
which is plenty strong for gusts near 65kt. Will likely see a high
wind watch be issued within the next couple forecast cycles.

Temps will trend significantly colder behind the front which likely
will make it well into eastern AZ. Meanwhile, an upper wave arriving
from the eastern Pacific will develop into a closed low over SoCal
Saturday. This low is shown to move slowly east across southern NM
Sunday and Monday. At this time it looks like there will be 2 waves
of precip over NM. The first will come with the arrival of the back
door front and moist, southwest flow over northern NM. The second
wave will come as the upper diffluence improves with the upper low.
At this time the focus for heavy snow will be over the high terrain
and parts of the plains before all areas see the chance for some
snow as the system exits eastward.

Guyer

&&

.FIRE WEATHER...
Upper level ridging over the region will keep the warm and dry
conditions around through Sat. Temperatures will remain above normal
with readings peaking 20-35 degrees above normal Fri/Sat. RH values
will continue decreasing through the end of the week as well...with
Fri/Sat being the driest days central and east. Vent rates will be a
mixed bag on Fri before improving areawide Sat, then decreasing
across the north Sun with the approach of the storm system. Fri/Sat
will see an increase in critical fire weather concerns across the
eastern plains as drier, warmer and windier conditions increase.
Look for winds to increase Thurs through Sat as upper level ridging
weakens ahead of an approaching Pacific storm system.

Sat will be the transitioning day as the Pacific low dives across
southern CA ramping up moisture advection across western NM cooling
temps and producing some wetting precipitation chances. At the same
time, a potent back door cold front will push southwest across the
state plummeting temperatures well below normal and producing very
strong east winds that will blow across eastern and central NM
Sunday morning. The strongest gap winds will be felt across the
Albuquerque metro area/other central valley locations Sun morning as
winds reach advisory/high wind levels through Sun evening. Meanwhile
below normal temperatures with poor vent rates will prevail Sun
through early next week as colder, drier air filters in behind the
front. By that time, the low will be south of NM traveling toward
TX, keeping precipitation chances across the southern half of the
state through midweek, before chances lessen after passage of the
low.

After the low exits east, temperatures will gradually rebound before
reaching near normal readings toward the end of the following work
week.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Saturday afternoon for the following zones...
NMZ104-108.

Fire Weather Watch Friday afternoon for the following zones...
NMZ104.

&&
Hazardous weather outlook, Feb 9, 4:41 AM MST, 21 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
441 AM MST Thu Feb 9 2017

NMZ501>540-101145-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
441 AM MST Thu Feb 9 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Pacific storm system is forecast to combine with a strong backdoor
cold front, bringing widespread low elevation rain and mountain snow
to much of the region Sunday and Monday. Much colder temperatures
along with strong east and northeast winds will accompany the front.
Improving conditions are anticipated Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts through the
National Weather Service Albuquerque web site at weather.gov/abq
or by calling 1.888.386.7637.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:56 PM MSTWind AdvisoryABQ26 hr

Nearby

Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.